Alert archive / Illinois / Severe Thunderstorm Warnings in 2005
Severe Thunderstorm Warning 111, NWS St. Louis, MO
NWS St. Louis, MO issued this severe thunderstorm warning at Jun 5, 2005, 5:53 AM CDT for Brown County, Illinois. It was in force for 18 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jun 5, 2005, 5:53 AM CDT (10:53 UTC)
- Expired
- Jun 5, 2005, 6:11 AM CDT
- In force
- 18 min
- Issued by
- NWS St. Louis, MO
- Area
- Counties, with a storm outline in the text
County Brown County, IL
The radar
The Lincoln radar (KILX), 129 km from the middle of the area, began a volume at 10:53 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Davenport, (KDVN), launched 00:00Z, 10.9 hours before the alert went out and 186 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 2060 J/kg
- Mixed-layer CIN
- -10 J/kg
- Mixed-layer LCL
- 1369 m above ground
- 0-6 km bulk shear
- 27 kt
- 0-1 km storm-relative helicity
- 91 m²/s²
- 0-3 km storm-relative helicity
- 219 m²/s²
- Significant tornado parameter
- 0.7
- Supercell composite
- 6.8
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS53 KLSX 051053 SVRLSX ILC009-051145- /O.NEW.KLSX.SV.W.0111.050605T1053Z-050605T1145Z/ BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE ST LOUIS MO 553 AM CDT SUN JUN 5 2005 THE NATIONAL WEATHER SERVICE IN ST LOUIS HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... BROWN COUNTY IN WEST CENTRAL ILLINOIS * UNTIL 645 AM CDT * AT 548 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM CAPABLE OF PRODUCING PENNY SIZE HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED NEAR BUCKHORN...OR ABOUT 23 MILES NORTH OF PITTSFIELD...AND MOVING NORTHEAST AT 50 MPH. * LOCATIONS IMPACTED INCLUDE... MOUNT STERLING MOUND STATION SEVERE THUNDERSTORMS PRODUCE DAMAGING WIND IN EXCESS OF 60 MPH... DESTRUCTIVE HAIL...DEADLY LIGHTNING...AND VERY HEAVY RAIN. FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR HOME OR BUSINESS. HEAVY RAINS FLOOD ROADS QUICKLY SO DO NOT DRIVE INTO AREAS WHERE WATER COVERS THE ROAD. LAT...LON 3998 9094 3985 9091 3991 9054 4011 9082 $$ BRITT
1 follow-up statement
000 WWUS53 KLSX 051111 SVSLSX SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE ST LOUIS MO 611 AM CDT SUN JUN 5 2005 ILC009-051121- /O.CAN.KLSX.SV.W.0111.000000T0000Z-050605T1145Z/ BROWN IL- 611 AM CDT SUN JUN 5 2005 ...THE SEVERE THUNDERSTORM WARNING FOR BROWN COUNTY IS CANCELLED... THE STORM WHICH PROMPTED THE WARNING HAS MOVED OUT OF THE COUNTY. LAT...LON 3998 9094 3985 9091 3991 9054 4011 9082 $$ BRITT
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS St. Louis, MO wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 5, 3:50 AM CDT, 2 hours 3 minutes earlier.
Area forecast discussion, Jun 5, 3:50 AM CDT, 2 hours 3 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE ST LOUIS MO 350 AM CDT SUN JUN 5 2005 .DISCUSSION... STG S/W LOCATED IN NERN NEBRASKA AND IS MOVG SLOWLY ENEWD. LOTS OF CONVECTION FIRED UP THIS EVE IN ASSOCIATION WITH THIS AND AS OF FCST TIME NEW ACTIVITY HAS DEVELOPED IN CNTRL MO AND IS MOVG NEWD. HAD DIME-SIZED HAIL IN MONITEAU COUNTY AROUND 3AM...BUT NOTHING SINCE. SPC STILL HAS A SLIGHT RISK OVR THE ENTIRE FCST AREA FOR TODAY. TAIL OF S/W WILL CROSS CWA TDA AND WILL PROBABLY BE ENOUGH TO TRIGGER CONVECTION AGAIN. ACTION WILL BE MORE FOCUSED TDA AND WILL PROBABLY DEVELOP EARLIER IN THE DAY THAN YDA. && && .LSX WATCHES/WARNINGS/ADVISORIES... MO...NONE. IL...NONE. && PEDIGO
Hazardous weather outlook, Jun 4, 9:36 PM CDT, 8 hours 17 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE ST LOUIS MO 936 PM CDT SAT JUN 4 2005 ILZ058-059-095>099-MOZ018-019-026-027-034>036-041-042-047-048- 050>052-051200- ADAMS IL-AUDRAIN-BOONE-BROWN-CALHOUN IL-CALLAWAY-COLE-GREENE IL- JERSEY IL-KNOX-LEWIS-LINCOLN-MACOUPIN IL-MARION-MONITEAU-MONROE- MONTGOMERY-PIKE-PIKE IL-RALLS-SHELBY- 936 PM CDT SAT JUN 4 2005 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PARTS OF NORTHEAST AND CENTRAL MISSOURI AS WELL AS WEST CENTRAL ILLINOIS. .DAY ONE...REST OF TONIGHT THUNDERSTORMS ARE LIKELY TONIGHT. THERE IS A RISK FOR SEVERE THUNDERSTORMS AS WELL...WITH THE GREATEST THREAT BEING OVER NORTHEAST AND CENTRAL MISSOURI. DAMAGING WINDS AND LARGE HAIL ARE THE PRIMARY THREATS...BUT THROUGH MIDNIGHT...TORNADOES ARE ALSO POSSIBLE. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY THERE IS A SLIGHT RISK FOR SEVERE THUNDERSTORMS ON SUNDAY AS A COLD FRONT APPROACHES FROM THE NORTHWEST. ADDITIONALLY...THERE IS THE CHANCE FOR THUNDERSTORMS THURSDAY AND FRIDAY AS A WEAK COLD FRONT MOVES ACROSS MISSOURI AND ILLINOIS. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NEEDED THROUGH 4 AM DUE TO TORNADO WATCH #397. ILZ060-100-MOZ049-059>064-072-051200- CRAWFORD-FRANKLIN-GASCONADE-MADISON IL-MONTGOMERY IL-OSAGE- ST CHARLES-ST LOUIS-ST LOUIS CITY-WARREN- 936 PM CDT SAT JUN 4 2005 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PARTS OF EAST CENTRAL MISSOURI AS WELL AS SOUTHWEST ILLINOIS. .DAY ONE...REST OF TONIGHT THUNDERSTORMS ARE LIKELY TONIGHT...WITH A SLIGHT RISK FOR SEVERE THUNDERSTORMS. DAMAGING WINDS AND LARGE HAIL ARE THE PRIMARY THREATS. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY THERE IS A SLIGHT RISK FOR SEVERE THUNDERSTORMS ON SUNDAY AS A COLD FRONT APPROACHES FROM THE NORTHWEST. ADDITIONALLY...THERE IS THE CHANCE FOR THUNDERSTORMS THURSDAY AND FRIDAY AS A WEAK COLD FRONT MOVES ACROSS MISSOURI AND ILLINOIS. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED AFTER MIDNIGHT. ILZ064-065-069-070-074-079-101-102-MOZ065-073>075-084-085-099-051200- BOND IL-CLINTON IL-FAYETTE IL-IRON-JEFFERSON-MADISON-MARION IL- MONROE IL-RANDOLPH IL-REYNOLDS-ST CLAIR IL-ST FRANCOIS-STE GENEVIEVE- WASHINGTON-WASHINGTON IL- 936 PM CDT SAT JUN 4 2005 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PARTS SOUTHEAST MISSOURI AND SOUTHWEST ILLINOIS. .DAY ONE...REST OF TONIGHT THERE IS A CHANCE OF THUNDERSTORMS LATE TONIGHT. HOWEVER...STORMS THAT DO FORM ARE EXPECTED TO REMAIN BELOW SEVERE LIMITS. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY THERE IS A SLIGHT RISK FOR SEVERE THUNDERSTORMS ON SUNDAY AS A COLD FRONT APPROACHES FROM THE NORTHWEST. ADDITIONALLY...THERE IS THE CHANCE FOR THUNDERSTORMS THURSDAY AND FRIDAY AS A WEAK COLD FRONT MOVES ACROSS MISSOURI AND ILLINOIS. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED TONIGHT. TES
In the hours before
Local storm report, Jun 5, 3:15 AM CDT, 2 hours 38 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ST LOUIS MO
315 AM CDT SUN JUN 05 2005
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0307 AM HAIL TIPTON 38.65N 92.78W
06/05/2005 0.75 INCH MONITEAU MO LAW ENFORCEMENT
&&
TILLYNearby
Severe Thunderstorm Warnings in Illinois, 2005Every severe thunderstorm warning in 2005
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.